MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS270
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a lotus edge valve delivery system kink occurred.Procedure summary: a 27mm lotus edge valve system (lot: 0025743067) was selected for a transcatheter aortic valve replacement (tavr) procedure.During insertion, the lotus edge valve delivery system kinked as it was advanced over the transverse aortic arch.The lotus edge valve system was removed from the patient and a second 27mm lotus edge valve system (lot:0025743062) was inserted through the same introducer sheath over a safari2 guidewire.After crossing the native aortic annulus, stage one of valve deployment was positioned too high so a partial recapture was performed in accordance with the instructions for use (ifu).The second positioning attempt resulted in the valve being slightly distal, so the lotus edge valve was recaptured, repositioned and then released.During removal of the lotus edge valve delivery system as the device was coming around the aortic arch there was a significant drop in blood pressure.A pericardial effusion was noted and a pericardiocentesis was performed.The chest cavity was opened.It was observed the nosecone of the lotus edge delivery system had perforated the apex of the left ventricle with a 5mm hole.A kink was noted on the safari2 guidewire however the lotus edge valve delivery system moved freely on the guidewire.The patient died on the operating table.
 
Additional Manufacturer Narrative
H3 device eval by mfr: the lotus edge device was returned fully sheathed.A kink was visible on the outer curve 5cm proximal to the tip of the outer sheath.The valve was unsheathed, and the valve components were evaluated.No other issues were noted.Procedural angiographic media was provided to assist in the investigation and was reviewed by a boston scientific medical director.Media shows 45 series from a transcatheter aortic valve implantation procedure.A pigtail catheter is positioned in the non-coronary cusp (ncc) in series 2.As contrast is pumped it is observed that the three cusps appear to be aligned in the one plane.A kink is visible on the delivery system (ds) at the level of the tantalum marker in series 3 as it is advancing up the descending aorta, confirming the reported event.The kink is more pronounced at the aortic arch in series 4 and the system is promptly removed.The origin of the kink was not captured in the media provided.Five minutes later, in series 7, a second lotus edge has been introduced and crosses the aortic arch with the tantalum marker in the correct orientation.The valve is positioned, un-sheathed and locked whilst being visualized with the braid marker on the ncc side.A partial re-sheath is performed in series 18 and the valve is positioned slightly deeper and is locked into place.As the valve is being partially re-captured, the nosecone is pulled back, and when the valve is unsheathed the nosecone moves deeper into the left ventricle, indicative of sub-optimal guidewire management.In series 27 the valve is released in a suitable position with a visible waist.Post-release the safari2 guidewire (gw) appears to be kinked at the tip of the nosecone during removal.
 
Event or Problem Description

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10841626
Report Number2134265-2020-15171
Device Sequence Number11695623
Product Code NPT
UDI-Device Identifier08714729960928
UDI-Public08714729960928
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model NumberH749LVSUS270
Device Catalogue NumberH749LVSUS270
Device Lot Number0025743067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/15/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Patient Age86 YR